Jump to content

Tautologist

Members
  • Posts

    9
  • Joined

  • Last visited

Recent Profile Visitors

427 profile views

Tautologist's Achievements

Newbie

Newbie (1/14)

0

Reputation

  1. The conservative measures that doctors seem to recommend are 'standing up slowly', drinking 2-3 litres of water a day and adding a bit of extra salt (although obviously you don't want to make any big diet changes without medical advice). They might help to improve things a bit while you're waiting to see a doctor?
  2. Sudden onset and a good days/bad days pattern
  3. I don't black out, but do collapse without warning most days. I've never injured myself badly because I have sone control over which direction I fall in, plus a bit of luck. The worst was only a cut on my hand where a mug I was holding shattered on the floor and my hand came down on top. It must be very difficult to disentangle everything that's going on if you keep hitting your head as well.
  4. Wow, thank you. I don't know anyone else very well who has a chronic illness, so it's great to find other people that can relate. Obviously relying on family brings a slightly different set of worries. It must be especially hard to think about the effect it has on your children, jenglynn, but I bet you still mean the world to them and contribute a lot to their lives from a horizontal position! puppylove, I have asked them about it, and they say they want to get me through the last bit of university now we've come this far I'd had the same thought about gratitude rather than guilt; I'm pretty sure people would rather hear 'thank you, I appreciate it' than 'I'm sorry'. I'll try to concentrate on that. Also, trying to have a joke and relax too is probably a good thing all round.
  5. Florinef seemed to work well for me right from the beginning (only a couple of days after I started). I titrated up to a daily does of .3mg. About 6 months later, I ended up swapping it for midodrine and then octreotide, because I was having some odd/scary thoughts, which might have been a side effect. In retrospect, it was more likely to have been the general confusion that I seem to be getting because of lack of blood to the head, rather than because of the florinef. Good luck in trying to decide whether it's worth persevering - I hope you find some relief from the dizziness soon.
  6. Hi I'm a university (college) student due to take final exams next term, and I've had POTS for the past 2 years. The only reasons I've managed to stick with the course are being given an extra year here, and my amazingly supportive friends. Most terms I end up being taken to A&E (emergency dept) a few times, and I need at least a bit of practical help and emotional support from friends every day. This time I went to hospital with even more worrying symptoms - periods of being unresponsive, but aware, very scared, and unable to communicate much, with general confusion and unclear speech in between. My poor friend stayed with me there overnight, like he's done lots of times before. But he has his own important exams to be concentrating on too. I doubt I'm going to be able to take a job after university (I assume most employees frown on you regularly dropping to the floor and failing to talk in full sentences). I'm really worried about being stuck back at home with my parents after I graduate, where I won't have as much independence. This is all a roundabout way of asking - is anyone else here a student relying heavily on friends? When does it become selfish? Also, how can you plan for the future when everything is so unpredicatble with POTS? Wishing everyone a *good* day today, Tautologist
  7. Hey, I'd just like to echo Kirsti and say there's nothing wrong with getting something to sit on in the shower - it can make a big difference!
  8. I take propranolol 20mg four times a day. They only seem to work for a few hours, so its the regularity that matters for me. Although I find there's not much point taking it last thing at night, because my heart rate goes pretty low when I'm lying anyway. It sounds like some other kinds of beta blockers are slower-release? It's kind of difficult to tell if they make me sleepy without stopping taking them
  9. Hi I'm new to the forum. I was diagnosed with POTS with Orthostatic Hypotension just under a year ago, and have been in hospital for the past 2 weeks to try changing meds under supervision. I was on beta blockers and fludrocortisone, the second of which I needed to stop taking. The doctors tried swapping fludro for midodrine, which was not nearly as effective. Now I've swapped the midodrine for octreotide injections 3 times a day, which seem to be helping. I was pretty nervous about doing those, but after a couple of days I've learnt how to inject myself, and I'm going home today. I've also been given the usual advice of exercise sitting down, drinking loads of water, eating a lot of salt, raising the head of the bed and (my personal favourite) "stand up slowly". I think most of us with posture related syncope/presyncope probably have figured that last one out for ourselves! From what I gather, I'm very lucky to have doctors who have taken this much interest in the condition, especially now it's their floor I keep falling over on. It's really good to find this forum - hope everyone has a 'good' day today Tautologist
×
×
  • Create New...